Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 34, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 7, 2006, 3:12 PM MDT for Garfield County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 3:12 PM MDT (21:12 UTC)
- Expired
- Aug 7, 2006, 5:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Garfield County, UT
The radar
The Cedar City radar (KICX), 106 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 072115
FFWSLC
UTC017-072315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
312 PM MDT MON AUG 7 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GARFIELD COUNTY IN UTAH...
* UNTIL 515 PM MDT.
* AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE PINE CREEK AND DEEP
CREEK DRAINAGES JUST NORTHWEST FROM THE TOWN OF ESCALANTE.
FLASH FLOODING IS MOST LIKELY OCCURRING OR IS IMMINENT OVER THESE
DRAINAGES. FLOOD WATERS ARE EXPECTED TO FLOW SOUTHEAST AND FLOW NEAR
THE TOWN OF ESCALANTE AT APPROXIMATELY 4PM. IT IS IMPORTANT TO KNOW
WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN
BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID THESE
STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3783 11182 3776 11170 3775 11155 3809 11161
3803 11178
$$
MCINERNEY2 follow-up statements
000
WGUS75 KSLC 072248
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
443 PM MDT MON AUG 7 2006
UTC017-072315-
GARFIELD UT-
443 PM MDT MON AUG 7 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
CENTRAL GARFIELD COUNTY...
AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM PRODUCING THE POTENTIAL FLASH FLOOD OVER THE
ESCALANTE RIVER DRAINAGE HAS MOVED ON. HOWEVER...RUNOFF FROM
THE ORIGINAL RAINFALL IS EXPECTED TO COURSE THROUGH THE DRAINAGE AND
FLOW OUT OF THE WARNING AREA LATER THIS EVENING.
LAT...LON 3783 11182 3776 11170 3775 11155 3809 11161
3803 11178
$$
MCINERNEY000
WGUS75 KSLC 072316
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
512 PM MDT MON AUG 7 2006
UTC017-072322-
GARFIELD UT-
512 PM MDT MON AUG 7 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT FOR CENTRAL
GARFIELD COUNTY...
THE FLASH FLOOD THAT ORIGINATED IN THE HEADWATERS OF THE ESCALANTE
RIVER IS EXPECTED TO MOVE THROUGH THE ESCALANTE AREA AND FLOW
SOUTHWARD TO LAKE POWELL. AS THE FLOOD CONTINUES SOUTHWARD...EXPECT
THE FLOW TO ATTENUATE AND GRADUALLY DIMINISH NEAR THE LAKE POWELL
AREA.
LAT...LON 3783 11182 3776 11170 3775 11155 3809 11161
3803 11178
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 10:38 AM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 7, 10:38 AM MDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1038 AM MDT MON AUG 7 2006
.SYNOPSIS...A TROUGH ALONG THE WEST COAST AND HIGH PRESSURE CENTERED
EAST OF THE AREA WILL KEEP A MOIST SOUTHERLY FLOW OVER THE AREA
THROUGH TUESDAY. A DRY COOL FRONT WILL MOVE OVER THE AREA ON
WEDNESDAY COOLING AND DRYING THE NORTH WHILE KEEPING THE SOUTH MOIST
INTO LATE WEEK.
&&
.DISCUSSION...CONVECTION ALREADY DEVELOPING AS 70 KNOT JET AT 200 MB
NOSES INTO THE AREA FROM THE NORTHWEST. MOIST SOUTH TO SOUTHWEST
FLOW CONTINUES TO MOVE OVER THE AREA AS REGION REMAINS SANDWICHED
BETWEEN TROUGH TO THE WEST AND RIDGE TO THE EAST. TROUGH CENTER WILL
MOVE ASHORE THIS AFTERNOON WHILE VORT MAX ASSOCIATED WITH THE JET
EXIT REGION MOVES INTO PLACE OVER CENTRAL UTAH. THIS WILL PUT
NORTHERN UTAH AND SOUTHWEST WYOMING IN A MORE FAVORABLE AREA FOR
STORM DEVELOPMENT. ENOUGH MOISTURE IS STILL PRESENT OVER THE NORTH
PORTION OF THE AREA WITH 700 MB MIXING RATIO AROUND 4-6 G/KG. MOST
MOISTURE AVAILABLE OVER THE AREA STILL REMAINS OVER SOUTHEASTERN
UTAH WITH 700 MB MIXING RATIOS NEARING 8 G/KG NEAR LAKE POWELL.
TROUGH WILL SHIFT EASTWARD INTO THE GREAT BASIN TUESDAY MORNING.
BEST INSTABILITY WILL BE OVER THE AREA TUESDAY AFTERNOON AS 90 KNOT
JET NOSES INTO THE NORTHERN BORDER OF THE AREA. A FAIR AMOUNT OF
SHEAR EXISTS FOR CENTRAL AND SOUTHERN UTAH ON WEDNESDAY WITH STILL
ENOUGH MOISTURE TO WORK WITH AT THE LOWER LEVELS. GFS BRING 50
KNOT JET OVER CENTRAL UTAH AT 400 MB WHILE LOWER LEVELS STILL REMAIN
LIGHT. 700 MB MIXING RATIOS STILL REMAINS IN THE 4-6 G/KG RANGE
FOR THE SOUTHERN AND CENTRAL PORTIONS OF THE AREA. A COLD FRONT WILL
PUSH INTO NORTHERN UTAH AND SOUTHWEST WYOMING WEDNESDAY...BRINGING A
SLIGHT COOLING AND DRYING TREND FOR THE NORTHERN PORTION OF THE AREA.
ANOTHER TROUGH OF LOW PRESSURE LOOKS TO BE PUSHING INTO THE PACIFIC
NORTHWEST FOR LATE WEEK. THE SYSTEMS DRY COLD FRONT SHOULD MAKE IT
IN THE NORTHERN PORTION OF THE AREA...BUT THE RIDGE SHOULD
STRENGTHEN ONCE AGAIN BY THE END OF THE WEEKEND BRINGING A WARMING
TREND.
&&
.AVIATION...LAKE BREEZE SEEMS TO BE ON TRACK FOR 21Z TIMEFRAME IN
UPDATED FORECAST. THE PRESSURE GRADIENT COULD DELAY THE ONSET UNTIL
22Z AND EVEN POSSIBLY 23Z. CHANCE OF THUNDERSTORMS WILL INCREASE
THROUGH TODAY BETWEEN 20Z AND 04Z WITH THE BEST CHANCE OF
THUNDERSTORMS...A 20 PERCENT CHANCE...OCCURRING BETWEEN 00Z AND 04Z.
KSLC APPROACH WILL LIKELY HAVE THUNDERSTORMS MOVING OVER THE AREA...
WELL BEFORE THE KSLC TERMINAL SEES A THUNDERSTORM.
&&
.FIRE WEATHER...SPOTTY HEAVY RAIN OCCURRED SUNDAY AND SUNDAY NIGHT
FROM NEAR RICHFIELD NORTH TO THE WESTERN UINTA MOUNTAINS. OVERNIGHT
RELATIVE HUMIDITY RECOVERY WAS GOOD TO EXCELLENT FOR ALL AREAS
EXCEPT MODERATE...25-35 PERCENT...FOR THE WESTERN VALLEYS FROM
BERYL...NORTH TO I-80. DRIER AIR IS WORKING IN FROM THE WEST.
CLIFTON FLAT AND TULE VALLEY RAWS IN ZONES 420 AND 434 HAVE RH BELOW
20 PERCENT ALREADY THIS MORNING. A COOL FRONT WILL MOVE INTO WESTERN
UTAH TUESDAY AFTERNOON. INCREASING SOUTH WINDS AHEAD OF THIS FRONT
WILL BRING NEAR RED FLAG CONDITIONS TODAY AND STRONGER WINDS FOR
TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY.
&&
SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH ZONES 420-433>435-439-440 FROM
TUESDAY MORNING THROUGH TUESDAY EVENING.
WY...NONE.
&&
PUBLIC/AVIATION...HALL
FIRE WEATHER...GIBSONHazardous weather outlook, Aug 7, 10:50 AM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1050 AM MDT MON AUG 7 2006 UPDATED TO INDICATE SEVERE WEATHER POTENTIAL TODAY AND TUESDAY UTZ001>021-WYZ021-081300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 1050 AM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS THE MOUNTAINS OF CENTRAL AND EASTERN UTAH. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON...ALONG WITH SMALL HAIL. A FEW STORMS COULD PRODUCE LARGE HAIL AND SEVERE WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEATHER DISTURBANCE WILL APPROACH WESTERN UTAH TUESDAY AFTERNOON. THIS WILL LEAD TO STRONG THUNDERSTORMS WITH ISOLATED SEVERE STORMS. THE BEST THREAT OF SEVERE THUNDERSTORMS WILL BE ALONG THE I-15 CORRIDOR FROM FILLMORE TO SALT LAKE CITY AND FOR THE CENTRAL AND NORTHERN UTAH MOUNTAINS. INCREASING SOUTH WINDS AND LOW HUMIDITIES COULD CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST UTAH ON TUESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE TUESDAY THROUGH TUESDAY EVENING PERIOD (SLCRFWSLC). MOISTURE WILL MOVE UP FROM THE SOUTH LATE IN THE WEEK...BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS TO MUCH OF SOUTHERN AND EASTERN UTAH FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. GIBSON
In the hours before
Local storm report, Aug 7, 2:49 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
249 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL DELTA 39.35N 112.57W
08/07/2006 M0.50 INCH MILLARD UT OFFICIAL NWS OBS
3/8 HAIL
0221 PM FLASH FLOOD MARYSVALE 38.44N 112.26W
08/07/2006 PIUTE UT LAW ENFORCEMENT
FLOODING BETWEEN RICHFIELD AND MARYSVALE. WATER AND
DEBRIS ON HIGHWAY 89.
&&
MTRAPHAGANThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:06 AM MDT | Fire Weather Watch | SLC | 23 hr | |
| Aug 7, 12:40 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 35 min |
| Aug 7, 1:32 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Millard | 43 min |
| Aug 7, 2:26 PM MDT | Flash Flood Warning | SLC | Piute, Sevier | 2 hr |
| Aug 7, 2:26 PM MDT | Red Flag Warning | SLC | 7 hr | |
| Aug 7, 2:26 PM MDT | Red Flag Warning | SLC | 32 hr | |
| Aug 7, 2:35 PM MDT | Flash Flood Warning | SLC | Garfield | 115 min |
| Aug 7, 2:41 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 34 min |
| Aug 7, 3:03 PM MDT | Severe Thunderstorm Warning | SLC | Wayne | 27 min |
| Aug 7, 3:44 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 31 min |
| Aug 7, 4:33 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 117 min |
| Aug 7, 5:18 PM MDT | Flash Flood Warning | SLC | Carbon, Duchesne | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.